Alert archive / Kentucky / Red Flag Warnings in 2012
Red Flag Warning 6, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Oct 30, 2012, 9:07 AM CDT for 22 counties in Kentucky; 6 counties in Indiana; 19 counties in Illinois. It took effect at Oct 30, 2012, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 9:07 AM CDT (14:07 UTC)
- In effect from
- Oct 30, 2012, 12:00 PM CDT
- Expired
- Oct 30, 2012, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
All 47 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY
The radar
The Paducah radar (KPAH), 69 km from the middle of the area, began a volume at 14:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
782 WWUS83 KPAH 301407 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 907 AM CDT TUE OCT 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-302215- /O.UPG.KPAH.FW.A.0002.121030T1700Z-121030T2300Z/ /O.NEW.KPAH.FW.W.0006.121030T1700Z-121030T2300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD- 907 AM CDT TUE OCT 30 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR AREAS EAST OF THE MISSISSIPPI RIVER... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WEST KENTUCKY...INCLUDING THE SHAWNEE NATIONAL FOREST AND LAND BETWEEN THE LAKES AREA. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM 20 TO 30 PERCENT. * FUELS...10 HOUR FUELS WILL INTO THE 6 TO 8 PERCENT RANGE THIS AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY SMALL FUELS COULD PROMOTE RAPID AND UNCONTROLLED FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
097 WWUS83 KPAH 301908 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 208 PM CDT TUE OCT 30 2012 INZ081-082-085>088-KYZ018-019-302015- /O.CAN.KPAH.FW.W.0006.000000T0000Z-121030T2300Z/ GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-DAVIESS- 208 PM CDT TUE OCT 30 2012 ...RED FLAG WARNING IS CANCELED FOR AREAS EAST OF THE WABASH RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS CANCELED THE RED FLAG WARNING FOR THE EVANSVILLE TRI STATE AREA. CLOUD COVER FROM THE REMNANTS OF SANDY HAVE KEPT TEMPERATURES DOWN...RESULTING IN MUCH HIGHER RH VALUES THAN PREVIOUSLY ANTICIPATED. THEREFORE THE WARNING HAS BEEN CANCELED FOR THE AFOREMENTIONED LOCATIONS. $$ ILZ075>078-080>094-KYZ001>017-020>022-302300- /O.CON.KPAH.FW.W.0006.000000T0000Z-121030T2300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN-MCLEAN- MUHLENBERG-TODD- 208 PM CDT TUE OCT 30 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR AREAS EAST OF THE MISSISSIPPI RIVER AND WEST OF THE WABASH RIVER VALLEY... * AFFECTED AREA...SOUTHERN ILLINOIS...WEST KENTUCKY...INCLUDING THE SHAWNEE NATIONAL FOREST AND LAND BETWEEN THE LAKES AREA. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS 30 TO 40 MPH. * RELATIVE HUMIDITY...MINIMUM 20 TO 25 PERCENT. * FUELS...10 HOUR FUELS WILL INTO THE 6 TO 8 PERCENT RANGE THIS AFTERNOON. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS COULD PROMOTE RAPID AND UNCONTROLLED FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Oct 30, 7:30 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 30, 7:30 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
730 AM CDT TUE OCT 30 2012
.UPDATE...
ISSUED AT 730 AM CDT TUE OCT 30 2012
UPDATE TO THE AVIATION SECTION.
&&
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 156 AM CDT TUE OCT 30 2012
MASSIVE STORM SANDY WILL CONTINUE TO TRACK WEST WITH THE CENTER
FORECAST TO REACH THE OH/PA BORDER BY 00Z. THIS WILL TIGHTEN UP
THE PRESSURE GRADIENT ACROSS THE AREA...ESPECIALLY FROM AROUND
THE MISSISSIPPI RIVER EAST ACROSS THE CWFA TODAY AS HIGH PRESSURE
RIDGE AXIS PERSISTS FROM THE UPPER MIDWEST SOUTH INTO THE OZARKS
REGION. HIGH CLOUDS HAVE SPREAD ACROSS THE ERN 1/2 OF THE AREA
EARLY THIS MORNING. THIS TREND WILL CONTINUE THROUGH THE DAY.
WINDS SHOULD RELAX TONIGHT AS THE GRADIENT RELAXES. DRY WEATHER
WILL CONTINUE WEDNESDAY...WITH SOME WIND OVER THE EAST 1/2 OF THE
REGION. NOT AS GUSTY OR STRONG AS TODAY THOUGH.
THURSDAY LOOKS DRY AND A TAD BIT WARMER...ESPECIALLY OVER SE
MISSOURI...WHERE WE RAISED HIGH TEMPS ABOUT 3-5 DEGREES BASED ON
LATEST GUIDANCE.
.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 156 AM CDT TUE OCT 30 2012
MODEL VARIABILITY HAS INCREASED FOR THE LONG TERM PERIOD. TIMING
DIFFERENCES ARE VERY LARGE...EVEN AS EARLY AS FRIDAY.
SOMETIME DURING THE FRIDAY/SATURDAY PERIOD...A 500 MB SHORTWAVE
RIDGE WILL CROSS THE MID MISSISSIPPI VALLEY AS THE REMAINS OF SANDY
EXIT THE NORTHEAST AND A SHORTWAVE TROUGH APPROACHES FROM THE
PLAINS. THIS WILL RESULT IN DRY AND WARMER CONDITIONS...BUT MODEL
DIFFERENCES ARE VERY LARGE CONCERNING THE STRENGTH AND TIMING OF THE
RIDGE.
THE 12Z ECMWF SHOWED A MUCH STRONGER 500 MB SYSTEM OVER THE
WEEKEND...WITH A CLOSED LOW DROPPING SOUTHEAST FROM THE UPPER
MISSISSIPPI VALLEY ON SUNDAY. THE 12Z ECMWF WAS FASTEST WITH THE
SURFACE COLD FRONT...TAKING IT THROUGH THE LOWER OHIO VALLEY ON
SATURDAY. THE 12Z ECMWF APPEARS TO BE AN OUTLIER...SO THE WEAKER AND
SLOWER 00Z GFS/GFS ENSEMBLE MEAN WILL RECEIVE HEAVIER WEIGHT. THIS
MEANS DRY CONDITIONS ON SATURDAY...FOLLOWED BY A LOW POPS WITH THE
COLD FRONT SATURDAY NIGHT AND SUNDAY.
MONDAY WILL BE KEPT DRY AS THE FRONTAL SYSTEM SHOULD BE TO THE EAST
OF THE LOWER OHIO VALLEY.
AS FAR AS TEMPS...THERE ARE LARGE DIFFERENCES AMONG THE MODELS DUE
TO THE TIMING DIFFERENCES MENTIONED ABOVE. FORECAST WILL LEAN TOWARD
THE COOLER ECMWF FOR FRIDAY AND SATURDAY SINCE ITS TEMPS HAVE BEEN
MORE CONSISTENT FROM RUN TO RUN. BEYOND THAT...FORECAST IS A 50/50
BLEND OF THE MODELS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 730 AM CDT TUE OCT 30 2012
NO CHANGE TO THE TAFS. HIGH CLOUDS THROUGH THE DAY. STRONG AND
GUSTY NORTHWEST WINDS FROM MID MORNING THROUGH LATE AFTERNOON.
WINDS SHOULD RELAX AROUND SUNSET WITH DECREASING CLOUDS.
&&
.FIRE WEATHER...
ISSUED AT 156 AM CDT TUE OCT 30 2012
WILL LET THE FIRE WEATHER WATCH CONTINUE AS IS. FORECAST
RH...WINDS AND 10 HR FUELS STILL ON TRACK. DAY SHIFT CAN CHECK
WITH OFFICIALS AND DETERMINE IF AN UPGRADE TO A RED FLAG WARNING
WILL BE NEEDED...AS THE WATCH DOES NOT START TIL NOON.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON
FOR ILZ075>078-080>094.
MO...NONE.
IN...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON
FOR INZ081-082-085>088.
KY...FIRE WEATHER WATCH FROM NOON CDT TODAY THROUGH THIS AFTERNOON
FOR KYZ001>022.
&&Hazardous weather outlook, Oct 30, 4:00 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 400 AM CDT TUE OCT 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 400 AM CDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER WATCH THIS AFTERNOON EAST OF A LINE FROM PINCKNEYVILLE ILLINOIS TO HICKMAN KENTUCKY. NORTHWEST WIND GUSTS 30 TO 40 MPH EXPECTED TODAY MAINLY EAST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Oct 30, 3:57 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 357 AM CDT TUE OCT 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-301700- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON 357 AM CDT TUE OCT 30 2012 ...STRONG GUSTY NORTHWEST WINDS AND HIGH FIRE DANGER TODAY... EXPECT NORTHWEST WINDS 10 TO 20 MPH WITH GUSTS 30 TO 40 MPH TODAY AS THE REMNANTS OF SANDY CONTINUES TO DRIFT WEST ACROSS THE NORTHEAST U.S. A HIGH FIRE DANGER WILL EXIST FROM MIDDAY THROUGH THE AFTERNOON DUE TO LOW AFTERNOON RELATIVE HUMIDITY 20 TO 30 PERCENT...DRY VEGETATION AND THE STRONG AND GUSTY NORTHWEST WINDS.
Nearby
Red Flag Warnings in Kentucky, 2012Red Flag Warnings in Illinois, 2012Red Flag Warnings in Indiana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.